Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pyruvate supplements VS Lipo
Jul 17, 2005

I asked: I saw som info on pyruvate in my local supplement store, as I do resistance trainging to combat lipo, and came accross pyruvate. I read about it and thought this ought to be worth a try, but then I started researching it in regards to HIV and it is associated wiht lactic acidosis? soi I was wondering who it it related and if I was reading that wrong, adn maybe pyruvate supplements can be used to combat lipo? thanks.

DR Henry said: I have seen no convincing data that pyruvate supplements are either safe or effective for the treatment of HIV-related lipodystrophy. Uridine supplements are under study for reversal of fat loss but data is limited. For fat gain, exercise, diet, hormone normalization (testosterone), and growth hormone (or GH releasing factor) may help some patients and are being further studied as treatment.

my new question is this, your statement was very confusing. are you saying you don't think its safe or saying you havent seen evidence that says its safe or not? I am just w9ondering if I should start tkaing to see what happens. the studied results are technical and and I don't quite understand everthing that is written, but is the supplement the same thing that can be associated with lactic acidosis.

Response from Dr. Henry

Sorry. I haven't seen any published reports of the safety or effectiveness of pyruvate related to HIV=associated lipodystrophy. I would be surprised if it has any benefit but it hasn't been studied thoroughly. That is a common problem when discussing alternative medications/supplements (not well studies with a lack of published data). Large doses can cause gastrointestinal side effects. I don't know what that would do regarding the absorption of HIV drugs that a patient might be taking so I would try to space out the HIV drugs and pyruvate doses if they are taken together. KH



Previous
HIV low testosterone and prostate cancer
Next
Newly Diagnosed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement